Georgia, 2004

Strong Wind in Georgia, February 25 to 26, 2004

February 25 to 26, 2004 · NWS FFC · 65 events in 65 counties and zones

An area of strong winds, with gusts estimated between 40 and 50 mph, accompanied the leading edge of an area of showers as they moved across north and a large portion of central Georgia during the late evening hours of the 25th and the early morning hours of the 26th, generally between 10 pm EST on the 25th and 2 am EST on the 26th. A number of trees and power lines were blown down across the…

Where it happened

Every event with a place to put it; 65 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$170,000
Crop damage
None recorded
Events
65

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

An area of strong winds, with gusts estimated between 40 and 50 mph, accompanied the leading edge of an area of showers as they moved across north and a large portion of central Georgia during the late evening hours of the 25th and the early morning hours of the 26th, generally between 10 pm EST on the 25th and 2 am EST on the 26th. A number of trees and power lines were blown down across the region. In addition, a large pine tree was blown onto a home in Roswell in North Fulton county causing substantial damage to the roof and a small carport was blown over west of Gray in Jones county near the Bibb county line. An estimated 61,000 residents, mainly in north Georgia, lost power during the event. Much of the night was required to restore power to these homes, complicated considerably by the snow and sleet which was falling in the area at the time. Some residents across north Georgia did not have their power restored until the afternoon of the 26th. The precipitation with these showers fell mainly as snow north of Interstate 20, sleet to about 50 miles south of Interstate 20, and rain elsewhere.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 25, 3:30 PM EST, 6 hours earlier.

Area forecast discussion, Feb 25, 3:30 PM EST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EST WED FEB 25 2004

.SHORT TERM...
UPPER LOW MOVING ALONG GULF COAST STATES WILL LIFT NORTHEAST...
MOVING ACROSS ALABAMA TONIGHT AND GEORGIA TOMORROW.  CURRENT RADAR
LOOP SHOWS RAIN EXTENDING FROM GEORGIA BACK INTO LOUISIANA.  THIS
RAIN WILL CONTINUE TO SPREAD EAST AHEAD OF UPPER LEVEL LOW.  SURFACE
HIGH PRESSURE LOCATED OVER THE OHIO VALLEY HAS SET UP A WEDGE LIKE
SITUATION...WITH NORTHEAST AND EAST WINDS PUMPING COLDER AIR INTO
FORECAST AREA.  RAIN WILL CHANGE OVER TO SLEET AND SNOW...ACROSS
NORTHEAST AREAS THIS EVENING...AND ACROSS AREAS ALONG AND NORTH OF
I20 AFTER MIDNIGHT.  HAVE ISSUED A WINTER WEATHER WARNING FOR NORTH
GEORGIA...ALONG AND NORTH OF A ROME TO CUMMINGS TO DANIELSVILLE
LINE...WHERE SNOW ACCUMULATIONS ARE EXPECTED TO BE 2 TO 4 INCHES
WITH HIGHER ELEVATIONS RECEIVING UP TO 6 INCHES.  AREAS ALONG AND
NORTH OF I20...INCLUDING THE NORTHERN SUBURBS OF ATLANTA...WILL SEE
RAIN CHANGE OVER TO SLEET AROUND MIDNIGHT...THEN SNOW.  THIS AREA
COULD SEE ACCUMULATIONS OF 1 TO 2 INCHES AND WE WILL CONTINUE TO
MONITOR SITUATION FOR POSSIBLE ADVISORY.  PRECIPITATION WILL TAPER
OFF FROM SOUTHWEST TO NORTHEAST ON THURSDAY.  SURFACE HIGH PRESSURE
AND AN UPPER LEVEL RIDGE BUILDS INTO THE SOUTHEAST IN TIME FOR THE
WEEKEND.

.LONG TERM...
THE NEXT SYSTEM DEVELOPS OVER THE CENTRAL PLAINS OVER THE WEEKEND
AND MOVES EAST.  MODELS ARE INDICATING SHOWERS AND THUNDERSTORMS
SPREADING ACROSS THE SOUTHEAST THE EARLY PART OF NEXT WEEK AS UPPER
LOW LIFT THROUGH OHIO VALLEY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA     31 37 33 49 / 99 80 20 10
ATHENS      30 37 32 45 / 99 80 20 10
GAINESVILLE 30 36 32 44 / 99 80 20 10
ROME        31 39 32 50 / 99 80 20 10
COLUMBUS    39 45 34 54 / 99 80 20 10
MACON       36 40 32 52 / 99 80 20 10
&&

.ATL WATCHES/WARNINGS/ADVISORIES...NONE.
&&

 12
Hazardous weather outlook, Feb 25, 7:20 PM EST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EST WED FEB 25 2004

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-260600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
720 PM EST WED FEB 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...WEDNESDAY NIGHT.

...WINTER WEATHER EXPECT FOR PARTS OF NORTH GEORGIA TONIGHT...

.SYNOPSIS...
STRONG HIGH PRESSURE OVER THE WESTERN GREAT LAKES WILL DRIFT TO THE
EAST GREAT LAKES TONIGHT. LOW PRESSURE ALONG THE GULF COAST WILL
EXPAND TO THE GEORGIA FLORIDA COAST THROUGH TONIGHT.

.PRIMARY HAZARD...
SNOW AND SLEET ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE ACROSS
PARTS OF NORTH GEORGIA...WITH HIGHER AMOUNTS POSSIBLE OVER THE
HIGHER ELEVATIONS OF THE NORTHEAST MOUNTAINS. THE MOST LIKELY
LOCATION FOR ACCUMULATING SLEET OR SNOW WILL BE ALONG AND NORTH OF A
LINE FROM ROME TO CUMMING TO DANIELSVILLE. THE BEST TIME WILL BE
AFTER MIDNIGHT.

.DISCUSSION...
LOW PRESSURE DRIFTING EAST ALONG THE GULF COAST WILL BRING
INCREASING AMOUNTS OF MOISTURE TO THE AREA. LOW PRESSURE ALOFT WILL
MOVE INTO THE AREA TONIGHT. THE COMBINATION OF COLD LOW LEVEL WINDS
AND LOW PRESSURE ALOFT...WILL ALLOW THE ATMOSPHERE TO COOL ENOUGH
FOR A MIXTURE OF SNOW AND SLEET TO DEVELOP OVER NORTH GEORGIA. SOME
AREAS OF NORTHEAST GEORGIA COULD SEE 2 TO 4 INCHES BY MORNING.

.FOR SPOTTERS...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER...
SPOTTERS CAN SUBMIT REPORTS OF WINTER WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV AND CLICKING ON GEORGIA.

.DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. SNOW OR SLEET
IS EXPECTED OVER SOME AREAS OF NORTH GEORGIA THURSDAY.
OTHERWISE...NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

15

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

65 strong wind. Local standard time, as filed.

Strong Wind, Baldwin

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Baldwin forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$500
Reported by
GOVT OFFICIAL
Coordinates
33.069, -83.250 (the zone’s center; the record gives no point)

Strong Wind, Banks

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Banks forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
34.354, -83.497 (the zone’s center; the record gives no point)

Strong Wind, Barrow

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Barrow forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
GOVT OFFICIAL
Coordinates
33.993, -83.713 (the zone’s center; the record gives no point)

Strong Wind, Bartow

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Bartow forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
34.238, -84.840 (the zone’s center; the record gives no point)

Strong Wind, Bibb

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Bibb forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
32.807, -83.698 (the zone’s center; the record gives no point)

Strong Wind, Butts

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Butts forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
33.288, -83.957 (the zone’s center; the record gives no point)

Strong Wind, Carroll

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Carroll forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
33.583, -85.080 (the zone’s center; the record gives no point)

Strong Wind, Catoosa

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Catoosa forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
34.904, -85.138 (the zone’s center; the record gives no point)

Strong Wind, Chattahoochee

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Chattahoochee forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$500
Reported by
GOVT OFFICIAL
Coordinates
32.347, -84.787 (the zone’s center; the record gives no point)

Strong Wind, Chattooga

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Chattooga forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
34.475, -85.345 (the zone’s center; the record gives no point)

Strong Wind, Cherokee

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Cherokee forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
34.244, -84.476 (the zone’s center; the record gives no point)

Strong Wind, Clarke

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Clarke forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
GOVT OFFICIAL
Coordinates
33.951, -83.367 (the zone’s center; the record gives no point)

Strong Wind, Clayton

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Clayton forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$3,000
Reported by
GOVT OFFICIAL
Coordinates
33.542, -84.358 (the zone’s center; the record gives no point)

Strong Wind, Cobb

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Cobb forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$3,000
Reported by
GOVT OFFICIAL
Coordinates
33.942, -84.577 (the zone’s center; the record gives no point)

Strong Wind, Coweta

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Coweta forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
33.354, -84.763 (the zone’s center; the record gives no point)

Strong Wind, Dade

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Dade forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
34.855, -85.504 (the zone’s center; the record gives no point)

Strong Wind, Dawson

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Dawson forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
34.444, -84.171 (the zone’s center; the record gives no point)

Strong Wind, De Kalb

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
De Kalb forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$7,000
Reported by
GOVT OFFICIAL
Coordinates
33.772, -84.226 (the zone’s center; the record gives no point)

Strong Wind, Douglas

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Douglas forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
33.702, -84.768 (the zone’s center; the record gives no point)

Strong Wind, Fannin

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Fannin forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$3,000
Reported by
GOVT OFFICIAL
Coordinates
34.864, -84.320 (the zone’s center; the record gives no point)

Strong Wind, Fayette

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Fayette forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$3,000
Reported by
GOVT OFFICIAL
Coordinates
33.414, -84.494 (the zone’s center; the record gives no point)

Strong Wind, Floyd

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Floyd forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
34.263, -85.214 (the zone’s center; the record gives no point)

Strong Wind, Forsyth

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Forsyth forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
GOVT OFFICIAL
Coordinates
34.226, -84.125 (the zone’s center; the record gives no point)

Strong Wind, Gilmer

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Gilmer forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
34.691, -84.456 (the zone’s center; the record gives no point)

Strong Wind, Gordon

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Gordon forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
34.503, -84.876 (the zone’s center; the record gives no point)

Strong Wind, Greene

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Greene forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
33.579, -83.167 (the zone’s center; the record gives no point)

Strong Wind, Gwinnett

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Gwinnett forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$7,000
Reported by
GOVT OFFICIAL
Coordinates
33.962, -84.024 (the zone’s center; the record gives no point)

Strong Wind, Hall

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Hall forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
GOVT OFFICIAL
Coordinates
34.317, -83.820 (the zone’s center; the record gives no point)

Strong Wind, Haralson

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Haralson forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
33.794, -85.211 (the zone’s center; the record gives no point)

Strong Wind, Harris

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Harris forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
32.736, -84.909 (the zone’s center; the record gives no point)

Strong Wind, Heard

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Heard forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
33.297, -85.128 (the zone’s center; the record gives no point)

Strong Wind, Henry

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Henry forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$3,000
Reported by
GOVT OFFICIAL
Coordinates
33.453, -84.154 (the zone’s center; the record gives no point)

Strong Wind, Jackson

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Jackson forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$5,000
Reported by
GOVT OFFICIAL
Coordinates
34.134, -83.566 (the zone’s center; the record gives no point)

Strong Wind, Jasper

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Jasper forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
33.316, -83.688 (the zone’s center; the record gives no point)

Strong Wind, Jones

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Jones forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$7,000
Reported by
GOVT OFFICIAL
Coordinates
33.025, -83.560 (the zone’s center; the record gives no point)

Strong Wind, Lamar

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Lamar forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
33.077, -84.139 (the zone’s center; the record gives no point)

Strong Wind, Lumpkin

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Lumpkin forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$3,000
Reported by
GOVT OFFICIAL
Coordinates
34.572, -84.003 (the zone’s center; the record gives no point)

Strong Wind, Madison

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Madison forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$3,000
Reported by
GOVT OFFICIAL
Coordinates
34.128, -83.209 (the zone’s center; the record gives no point)

Strong Wind, Meriwether

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Meriwether forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
33.041, -84.688 (the zone’s center; the record gives no point)

Strong Wind, Monroe

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Monroe forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
33.014, -83.919 (the zone’s center; the record gives no point)

Strong Wind, Morgan

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Morgan forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
33.591, -83.492 (the zone’s center; the record gives no point)

Strong Wind, Murray

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Murray forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
34.788, -84.748 (the zone’s center; the record gives no point)

Strong Wind, Muscogee

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Muscogee forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$500
Reported by
GOVT OFFICIAL
Coordinates
32.510, -84.877 (the zone’s center; the record gives no point)

Strong Wind, Newton

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Newton forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$3,000
Reported by
GOVT OFFICIAL
Coordinates
33.555, -83.850 (the zone’s center; the record gives no point)

Strong Wind, North Fulton

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
North Fulton forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$25,000
Reported by
GOVT OFFICIAL
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Strong Wind, Oconee

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Oconee forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
33.835, -83.437 (the zone’s center; the record gives no point)

Strong Wind, Oglethorpe

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Oglethorpe forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
33.881, -83.081 (the zone’s center; the record gives no point)

Strong Wind, Paulding

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Paulding forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
33.921, -84.867 (the zone’s center; the record gives no point)

Strong Wind, Pickens

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Pickens forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
34.464, -84.466 (the zone’s center; the record gives no point)

Strong Wind, Pike

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Pike forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
33.092, -84.389 (the zone’s center; the record gives no point)

Strong Wind, Polk

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Polk forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
34.002, -85.188 (the zone’s center; the record gives no point)

Strong Wind, Putnam

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Putnam forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$500
Reported by
GOVT OFFICIAL
Coordinates
33.322, -83.373 (the zone’s center; the record gives no point)

Strong Wind, Rockdale

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Rockdale forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$3,000
Reported by
GOVT OFFICIAL
Coordinates
33.654, -84.027 (the zone’s center; the record gives no point)

Strong Wind, South Fulton

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
South Fulton forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Strong Wind, Spalding

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Spalding forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
33.261, -84.284 (the zone’s center; the record gives no point)

Strong Wind, Taliaferro

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Taliaferro forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
33.566, -82.879 (the zone’s center; the record gives no point)

Strong Wind, Towns

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Towns forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$3,000
Reported by
GOVT OFFICIAL
Coordinates
34.917, -83.737 (the zone’s center; the record gives no point)

Strong Wind, Troup

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Troup forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
33.034, -85.028 (the zone’s center; the record gives no point)

Strong Wind, Union

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Union forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$3,000
Reported by
GOVT OFFICIAL
Coordinates
34.834, -83.991 (the zone’s center; the record gives no point)

Strong Wind, Upson

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Upson forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
32.881, -84.299 (the zone’s center; the record gives no point)

Strong Wind, Walker

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Walker forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
34.736, -85.301 (the zone’s center; the record gives no point)

Strong Wind, Walton

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Walton forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$3,000
Reported by
GOVT OFFICIAL
Coordinates
33.782, -83.734 (the zone’s center; the record gives no point)

Strong Wind, White

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
White forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$4,000
Reported by
GOVT OFFICIAL
Coordinates
34.646, -83.747 (the zone’s center; the record gives no point)

Strong Wind, Whitfield

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Whitfield forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
GOVT OFFICIAL
Coordinates
34.806, -84.967 (the zone’s center; the record gives no point)

Strong Wind, Wilkes

When
February 25, 9:30 PM EST to February 26, 1:00 AM EST
Where
Wilkes forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$1,000
Reported by
GOVT OFFICIAL
Coordinates
33.782, -82.743 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, February 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386264, 5386265, 5386266, 5386267, 5386268, 5386269, 5386270, 5386271, 5386272, 5386273, 5386274, 5386275, 5386276, 5386393, 5386394, 5386395, 5386396, 5386397, 5386398, 5386399, 5386400, 5386401, 5386402, 5386403, 5386404, 5386405, 5386406, 5386407, 5386408, 5386409, 5386410, 5386411, 5386412, 5386413, 5386414, 5386415, 5386416, 5386417, 5386418, 5386419, and more.